MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 6.5 X 40MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA LP POLYAXIAL SCREW 6.5 X 40MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 03821640
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 09/09/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; lumbar revision of l4-s1.S1 screws were broken.Patient's last surgery was done in (b)(6) 2015.We had to replace the s1 screws.The 6.5x40mm were broken on the screw shaft.We had to drill them out and replace with 7.5x 50mm screws.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: it was confirmed that the patient did not fuse and had a strenuous profession.Manufacturing records for the related lot # did not reveal any relevant nonconformities.Conclusion: the most likely cause mode is a fatigue breakage due to lack of fusion.
 
Event or Problem Description

Brand Name
XIA LP POLYAXIAL SCREW 6.5 X 40MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5995382
Report Number3005525032-2016-00123
Device Sequence Number441346
Product Code NKB
UDI-Device Identifier04546540149237
UDI-Public(01)04546540149237
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03821640
Device Lot NumberB56696
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR